Medical genetics: a marker for Stevens-Johnson syndrome.

Published

Journal Article

Stevens-Johnson syndrome and the related disease toxic epidermal necrolysis are life-threatening reactions of the skin to particular types of medication. Here we show that there is a strong association in Han Chinese between a genetic marker, the human leukocyte antigen HLA-B*1502, and Stevens-Johnson syndrome induced by carbamazepine, a drug commonly prescribed for the treatment of seizures. It should be possible to exploit this association in a highly reliable test to predict severe adverse reaction, as well as for investigation of the pathogenesis of Stevens-Johnson syndrome.

Full Text

Duke Authors

Cited Authors

  • Chung, W-H; Hung, S-I; Hong, H-S; Hsih, M-S; Yang, L-C; Ho, H-C; Wu, J-Y; Chen, Y-T

Published Date

  • April 1, 2004

Published In

Volume / Issue

  • 428 / 6982

Start / End Page

  • 486 -

PubMed ID

  • 15057820

Pubmed Central ID

  • 15057820

Electronic International Standard Serial Number (EISSN)

  • 1476-4687

Digital Object Identifier (DOI)

  • 10.1038/428486a

Language

  • eng

Conference Location

  • England